Alert archive / Maine / Gale Warnings in 2008
Gale Warning 39, NWS Gray, ME
NWS Gray, ME issued this gale warning at Dec 4, 2008, 8:52 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2008, 8:52 AM EST (13:52 UTC)
- Expired
- Dec 4, 2008, 3:00 PM EST
- In force
- 6 hr
- Issued by
- NWS Gray, ME
The text
As transmitted, in the capitals the NWS used until 2016.
830 WHUS71 KGYX 041352 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 852 AM EST THU DEC 4 2008 ...A GALE WARNING HAS BEEN ISSUED FOR THE OUTER WATERS EAST OF PORTLAND UNTIL 3 PM THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE REST OF THE COASTAL WATERS THROUGH THIS EVENING... ANZ150-152-042200- /O.NEW.KGYX.GL.W.0039.081204T1352Z-081204T2000Z/ /O.EXT.KGYX.SC.Y.0092.000000T0000Z-081205T0500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- 852 AM EST THU DEC 4 2008 ...GALE WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT EST TONIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE NOW EXPECTED TO LAST THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151-153-154-042200- /O.CON.KGYX.SC.Y.0092.000000T0000Z-081205T0500Z/ PENOBSCOT BAY-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 852 AM EST THU DEC 4 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE NOW EXPECTED TO LAST THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
000 WHUS71 KGYX 042004 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 304 PM EST THU DEC 4 2008 ...A GALE WARNING HAS EXPIRED FOR THE OUTER WATERS EAST OF PORTLAND AS OF 3 PM THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ENTIRE COASTAL WATERS THROUGH MIDNIGHT TONIGHT... ANZ150-152-050500- /O.EXP.KGYX.GL.W.0039.000000T0000Z-081204T2000Z/ /O.CON.KGYX.SC.Y.0092.000000T0000Z-081205T0500Z/ STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM- 304 PM EST THU DEC 4 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE NOW EXPECTED TO LAST THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-154-050500- /O.CON.KGYX.SC.Y.0092.000000T0000Z-081205T0500Z/ PENOBSCOT BAY-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 304 PM EST THU DEC 4 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE NOW EXPECTED TO LAST THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Dec 4, 6:52 AM EST, 2 hours earlier.
Area forecast discussion, Dec 4, 6:52 AM EST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 652 AM EST THU DEC 4 2008 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS THE REGION LATE TODAY...SETTING OFF SOME SCATTERED RAIN OR SNOW SHOWERS. A RIDGE OF HIGH PRESSURE WILL BUILD OVER NEW ENGLAND FRIDAY AND SATURDAY...PROVIDING GENERALLY FAIR...BUT COLD...CONDITIONS. WEAK LOW PRESSURE WILL APPROACH FROM THE MIDWEST SATURDAY NIGHT AND SUNDAY WHILE DEVELOPING LOW PRESSURE PASSES OFFSHORE. THE INTERACTION BETWEEN THESE TWO SYSTEMS MAY PRODUCE A PERIOD OF ACCUMULATING SNOW ACROSS THE REGION ON SUNDAY. HIGH PRESSURE RETURNS ON MONDAY...WITH ANOTHER STORM SYSTEM POSSIBLE LATE TUESDAY OR WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WILL UPDATE...WITH MAIN FOCUS ON THE INCREASE IN WIND SPEEDS ON THE WATERS AND ALONG THE COAST. BUFKIT SHOWS A CORE OF 40 KT WINDS CROSSING AT 12Z AT 2000 FT...WITH INSTABILITY ACROSS THE WATERS ALLOWING SOME OF THIS TO MIX DOWN (PEAK WIND 37 KTS AT MATINICUS ROCK). THE INCREASE IN WINDS IS ALSO MAKING IT ONSHORE PORTLAND EAST...WITH PWM/RKD/NHZ/BHB ALL REPORTING GUSTS AT 600 AM. WINDS ALOFT ARE EXPECTED TO LIFT...WITH STRONGEST WINDS ON WATERS AND LAND LIKELY TO OCCUR THROUGH MID-MORNING...WITH A DROP OFF IN THESE SPOTS AFTER THAT. OF COURSE WITH BETTER MIXING...SOME WIND GUSTS WILL SPREAD TO ALL AREAS...HOWEVER STRONGEST GUSTS SHOULD BE OVER THE NEXT FEW HOURS. CLOUDS HAVE ENTERED THE MOUNTAINS...WITH PATCHY HIGH CLOUDS EVEN TO THE COASTLINE. SHOWERS LINGER BEHIND THIS...WITH ALL OF THIS PROGRESSION GENERALLY ON TRACK WITH PREVIOUS FORECAST. TEMPERATURES ARE RISING QUICKLY AHEAD OF THE FRONT AS WINDS MIX OUT POCKETS OF COOL AIR AT THE SURFACE. MODELS IN GOOD AGREEMENT ON THE TIMING OF A COLD FRONTAL PASSAGE TODAY...BUT DISAGREE ON QPFS. ACTUALLY QPFS ARE LIGHT (LESS THAN .10) IN MOST CASES...WITH THE DIFFERENCE COMING IN WHERE TO CUT OFF ALL TOGETHER. THE GEM/NAM ARE DRIER THAN GFS/UKMET. DYNAMICS WITH THE BOUNDARY ARE WEAK...WITH MOISTURE AND CONVERGENCE JUST AHEAD OF THE BOUNDARY THE MAIN FOCUS FOR WHAT DOES DEVELOP. SOUTH...EXPECT THE LINE TO FALL APART PER GFS/NAM QPF BLEND...SUPPORTING ONLY CHANCE POPS. WILL GO LIKELY NORTH. ALTHOUGH QPS ARE LIGHT...DO SEE MOST AREAS MEASURING AT LEAST...THOUGH AMOUNTS SHOULD BE LIGHT. THICKNESSES MARGINAL NORTH FOR SNOW OR MIXED PRECIP. EXPECT AS TEMPERATURES COOL TO THE WET BULB...HIGHER ELEVATIONS AND LOCALIZED POCKETS OF HEAVIER PRECIP WILL CHANGE OVER TO SNOW. NO ACCUMULATION IS EXPECTED. FOR HIGHS...NUDGE A TAD BELOW NAM/GFS MOS BLEND SINCE YESTERDAY/S HIGHS WERE BELOW A MOS BLEND. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/... FRONT SHOULD BE JUST OFFSHORE BY 00Z. EXPECT A BRIEF PERIOD OF UPSLOPE SNOW SHOWERS...DUE TO A 25 KT 925 MB WIND. HOWEVER...DOWNWARD MOTION SHOULD DRY THINGS OUT QUICKLY AFTER MIDNIGHT...CUTTING OFF THE UPSLOPING. ACCUMULATIONS OF AN INCH OR TWO IS ALL THAT IS EXPECTED IN FAVORABLE UPSLOPE LOCATIONS. FOOTHILLS SOUTH...SKIES SHOULD CLEAR OUT QUICKLY BEHIND THE FRONT. USE NAM/GFS MOS BLEND FOR LOWS...TWEAKING UP A BIT IN THE MOUNTAINS WHERE CLOUDS SHOULD LIMIT RADIATIONAL COOLING. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... GENERALLY FAVORING THE 00Z NAM THROUGH SAT...THEN THE GFS ENSEMBLE...WHICH IS SIMILAR TO THE 12Z EURO...THRU THE REST OF THE PERIOD. LARGE SCALE 500MB TROUGH TO CONTINUE TO SPREAD ACROSS THE ERN 2/3 OF NOAM THRU THE MIDDLE OF NEXT WEEK...WITH LARGER WAVES ALLOWING FLUCTUATIONS OF THE LARGE SCALE TROUGH AXIS...AND ALSO PRODUCING WX CHANGES ACROSS THE CWA. COLD SFC HIGH BUILDS OVER THE MID-ATLANTIC ON FRI WITH RIDGING EXTENDING N INTO NEW ENGLAND...WHICH WILL ALLOW FOR A COLD...BUT FAIR DAY...WHICH WILL CONTINUE INTO SAT. WILL HAVE TO WATCH A WEAK WAVE MOVING THRU FRI NIGHT...WHICH COULD SET OFF A FEW SHSN...MAINLY IN THE MTS...WHERE IT COULD HELP ENHANCE UPSLOPE. SAT WILL LKLY REMAIN DRY...BUT WILL START TO SEE HI CLOUDS MOVING IN ADVANCE OF NEXT SYSTEM...WHICH COULD PRODUCE SOME ACCUMULATING SN...AS LARGE SCALE 500 MB TROUGH LIFTS NE ACROSS THE GREAT LAKES...AND SFC LOW DEVELOPS BENEATH A MORE POTENT 500MB WAVE OFFSHORE...WITH A LITTLE LIGHT SN A GOOD BET BENEATH MID-LVL DEFORMATION BETWEEN THESE SYSTEMS. THIS SYSTEM MOVES OUT SUN NIGHT...WITH HIGH PRES BUILDING FOR MON. MODELS DIFFER MORE SIGNIFICANTLY LATE IN THE PERIOD WITH 00Z OP GFS BEING AN OUTLIER WITH ITS IDEA OF VERY STRONG CLOSED LOW TRACKING TO THE WEST OF CWA...AND PULLING POLAR VORTEX EQUATORWARD INTO SRN QUEBEC. PREFER THE LESS AMPLIFIED SOLNS OF THE GEFS/EURO....WHICH WOULD STILL BRING SOME PRECIP DURING THE MID- WEEK...MAINLY RA...AS WE/LL REMAIN ON WARM SIDE OF THE SYSTEM. HAVE KEPT TEMPS CLOSER TO CLIMO DURING THE END OF THE PERIOD GIVEN THE UNCERTAINTY. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... SHORT TERM...DON/T EXPECT MUCH IMPACT FROM SHOWERS ASSOCIATED WITH A FRONTAL PASSAGE THIS AFTERNOON...THOUGH A BRIEF PERIOD OF MVFR VSBY OR CIGS IS POSSIBLE AT ALL SITES...SUCH CONDITIONS WILL BE BRIEF. LONG TERM...COULD SEE AN EXTENDED PERIOD OF FLIGHT RESTRICTIONS SAT NIGHT INTO SUN DURING A PERIOD OF LIGHT SNOW. && .MARINE... SHORT TERM...WINDS ALOFT MIXING DOWN WELL THIS MORNING...WITH A 40 KT PEAK AT 2000 FT MIXING DOWN FAIRLY WELL (PEAK 37 KTS AT MATINICUS ROCK). THIS CORE OF STRONGER WINDS IS WELL CAPTURED BY THE 06Z NAM BUFKIT...AND IS FORECAST TO LIFT THROUGH MID-MORNING. THIS SHOULD ACTUALLY CAUSE WINDS TO DIMINISH A BIT BY LATE MORNING. UPDATED CWF TO MENTION STRONGER GUSTS...EVEN IN THE BAYS. HOWEVER...WINDS SHOULD DIMINISH SOMEWHAT BY AFTERNOON...THOUGH STILL GUSTING TO 25 KTS. SEAS ALSO RUNNING HIGHER THAN WNA...BUMPED THESE UP AS WELL. EXPECT MARGINAL WINDS TO CONTINUE FOLLOWING THE FROPA...WITH A PUSH OF 25 KT GUSTS EVIDENT BEHIND THE FRONT IN THE GREAT LAKES. MEANWHILE...SEAS SHOULD BUILD IN THE SW FLOW...HIGHEST IN OUR EASTERN WATERS...THEN GRADUALLY SUBSIDE FOLLOWING THE FROPA. WILL EXTEND THE SCA INTO THIS EVENING TO CAPTURE POST FRONTAL WINDS AND LINGERING SEAS. LONG TERM...WILL SEE A RELATIVELY QUIET PERIOD ON THE WATERS FRI THRU SUNDAY...AS WINDS SEAS LKLY TO REMAIN BLO SCA LVLS. MIGHT NEED SCA COME SUN NIGHT OR MON AS WINDS INCREASE BEHIND OFF SHORE LOW PRES. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR ANZ150>154. && SYNOPSIS... NEAR TERM...APFFEL SHORT TERM...APFFEL LONG TERM...CEMPA AVIATION...APFFEL MARINE...APFFEL/CEMPA
Hazardous weather outlook, Dec 4, 3:18 AM EST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 318 AM EST THU DEC 4 2008 MEZ007>009-012>014-018>028-NHZ001>010-013-014-051000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 318 AM EST THU DEC 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COMBINATION OF WEAK LOW PRESSURE MOVING TO THE NORTH AND WEST OF NEW ENGLAND...AND STRONGER LOW PRESSURE MOVING WELL OFFSHORE COULD PRODUCE A PERIOD OF ACCUMULATING SNOW LATE SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-051000- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 318 AM EST THU DEC 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.